Hail, Williamson
- When
- April 22, 7:21 PM CST
- Where
- Williamson County, 3.83 mi WNW of Hutto
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.550, -97.610
A thunderstorm produced penny size hail west of Hutto.
A small cluster of thunderstorms developed in deep southerly flow and a warm, moist airmass behind a warm front. There were steep mid-level lapse rates in this airmass, and these storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A small cluster of thunderstorms developed in deep southerly flow and a warm, moist airmass behind a warm front. There were steep mid-level lapse rates in this airmass, and these storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 22, 5:52 PM CST, 1 hour 29 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 652 PM CDT Tue Apr 22 2025 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 213 PM CDT Tue Apr 22 2025 Afternoon radar imagery shows some showers developing near the coastal plains region. With continued heating, some of this activity is expected may drift northward into the I-35 corridor. Some of the hi-res models show this scenario and an earlier update to the forecast was made to increase rain chances slightly for areas mainly along and east of I-35 through early evening. The other area that will need to be monitored for convection will be out west across the Rio Grande plains into the southern Edwards Plateau. Cu is already developing across the Trans Pecos southward into the Serranias del Burro mountains and with noted instability on recent SPC mesoanalysis, this area will likely see continued convection this afternoon and evening. Some of this activity may move eastward into the Rio Grande plains and southern Edwards Plateau during the late afternoon and evening hours. For the remainder of the evening into the overnight hours, there are differing solutions noted among the hi-res models. Current thinking is there will be a complex of storms move eastward, with low confidence as to where the more organized convection will occur. Suspect the west central Texas area may see an MCS roll through, with perhaps some of this activity clipping part of the Hill Country. The latest SPC outlook shows little change, with Val Verde and far northwestern Edwards county in a Slight Risk (Level 2 of 5) and the Hill Country in a Marginal Risk (Level 1 of 5) over the Hill Country. Rain chances tomorrow will be largely dominated by what occurs overnight. For now, we have opted to trend a little below the NBM and show mainly scattered coverage for the Hill Country eastward into the I-35 corridor. && .LONG TERM... (Thursday through Tuesday) Issued at 213 PM CDT Tue Apr 22 2025 Southwest flow aloft remains entrenched across the region on Thursday and Friday. Additional convection remains possible as the dryline looks to remain active across west Texas. The NBM Pop numbers look too high and have opted to go a little below based on timing differences with shortwave troughs. Rain chances look to decrease for the upcoming weekend into early next week as the subtropical ridge axis builds in from the south. We will keep most areas dry for now along with temperatures remaining above normal. The pattern looks to become a little more active as we head toward the middle of next week with an increase in southwest flow aloft. In addition, a cold front could move in just beyond the current forecast period and add an additional focus for convection. && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Tue Apr 22 2025 VFR conditions are expected for all area terminals for at least the next 4 to 5 hours (4z/05z). MVFR conditions are anticipated for all of the I-35 corridor sites through late Wednesday morning/early afternoon. For KDRT, some showers and even a few thunderstorms are possible this evening but confidence is low as latest model guidance keep the activity to the north and south of the terminal. MVFR conditions are expected overnight through late Monday morning with a slight chance for IFR cigs between 11z and 16z time frame. Later in the afternoon, a line of showers and storms could affect KAUS and KSAT and have added a PROB30 group to account for that. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 83 69 87 / 30 50 20 50 Austin Bergstrom Intl Airport 69 83 68 86 / 30 50 20 50 New Braunfels Muni Airport 68 84 69 87 / 30 50 20 40 Burnet Muni Airport 67 82 67 84 / 30 50 30 50 Del Rio Intl Airport 71 87 71 88 / 30 20 40 40 Georgetown Muni Airport 68 82 67 85 / 30 50 30 50 Hondo Muni Airport 68 83 68 86 / 30 40 20 30 San Marcos Muni Airport 67 83 68 87 / 30 50 20 50 La Grange - Fayette Regional 70 84 70 86 / 20 50 20 40 San Antonio Intl Airport 70 83 70 86 / 30 50 20 40 Stinson Muni Airport 71 85 71 88 / 30 40 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...27 Aviation...17
Special Weather Statement
National Weather Service Austin/San Antonio TX
719 PM CDT Tue Apr 22 2025
TXZ192-230100-
Travis TX-
719 PM CDT Tue Apr 22 2025
...A strong thunderstorm will impact portions of central Travis
County through 800 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rollingwood, or over Austin, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sunset Valley, West Lake Hills, Barton Creek, Austin, Wells Branch,
Del Valle, Rollingwood, Camp Mabry, McKinney Falls State Park, Lost
Creek, Windemere, Austin Bergstrom Int Airport, Mansfield Dam, Hudson
Bend, Jollyville, Round Rock, and Pflugerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3048 9765 3021 9760 3015 9782 3040 9795
3045 9779 3043 9778 3043 9776 3045 9774
3046 9769 3048 9769
TIME...MOT...LOC 0018Z 161DEG 8KT 3027 9778
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MOSpecial Weather Statement
National Weather Service Austin/San Antonio TX
744 PM CDT Tue Apr 22 2025
TXZ173-192-230130-
Williamson TX-Travis TX-
744 PM CDT Tue Apr 22 2025
...A strong thunderstorm will impact portions of south central
Williamson and central Travis Counties through 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Austin, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Rock, Sunset Valley, Brushy Creek, West Lake Hills, Barton
Creek, Austin, Wells Branch, Cedar Park, Del Valle, Volente,
Rollingwood, Jollyville, Camp Mabry, Lost Creek, Anderson Mill,
Jonestown, Windemere, Hudson Bend, Pflugerville, and Austin Bergstrom
Int Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall amounts up to 1 and 1/2 inches is also occurring
with this storm and may lead to localized flooding. Do not drive
your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3021 9760 3022 9785 3050 9794 3054 9760
TIME...MOT...LOC 0042Z 172DEG 6KT 3030 9777
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MOThe Ft Hood radar (KGRK), 29 km away, was scanning. The volume nearest the first event began at 01:22 UTC.
21 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
A thunderstorm produced penny size hail west of Hutto.
A thunderstorm produced penny size hail in Round Rock.
A thunderstorm produced penny size hail between Round Rock and Georgetown.
A thunderstorm produced tennis ball size hail in the Teravista neighborhood on the north side of Round Rock.
A thunderstorm produced quarter size hail at the intersection of Paloma Lake Blvd. and Diego Dr. on the northeast side of Round Rock.
A thunderstorm produced quarter size hail no the north side of Round Rock.
A thunderstorm produced quarter size hail at the intersection of CR 110 and Limmer Loop on the northeast side of Round Rock.
A thunderstorm produced 1.38 inch diameter hail on the southeast side of Georgetown.
A thunderstorm produced 1.53 inch diameter hail near the intersection of FM 1460 and SE Inner Loop in Georgetown. We received a picture on social media of the hail measured with a caliper.
A thunderstorm produced half dollar size hail along Arabian Colt Dr. in Georgetown.
A thunderstorm produced quarter size hail in Georgetown.
A thunderstorm produced quarter size hail on the northeast side of Round Rock.
A thunderstorm produced quarter size hail on the south side of Georgetown.
A thunderstorm produced quarter size hail on the southeast side of Georgetown.
A thunderstorm produced ping pong ball size hail on the east side of Georgetown.
A thunderstorm produced half dollar size hail on the east side of Georgetown.
A thunderstorm produced hail up to ping pong ball size between Taylor and Granger.
A thunderstorm produced quarter size hail in Sonterra.
A thunderstorm produced chicken egg size hail two miles north of the Granger WSR-88D on CR 357.
A thunderstorm produced penny size hail in Ingram.
A thunderstorm produced ping pong ball to golf ball size hail north of Uvalde. The hail broke several windows in a house.
A thunderstorm produced wind gusts estimated at 65 mph that damaged a building, a line of trees, billboards, and overturned agricultural water pivots northeast of Uvalde.
Thunderstorms produced heavy rain that led to flash flooding north of Uvalde. The Uvalde Fire Department rescued a person from high water at Hwy 83 and CR 429 along Leona Creek.
Thunderstorms produced heavy rain that led to flash flooding north of Uvalde. The Uvalde Fire Department rescued a person from high water on Puccini Ln along the Taylor Slough in Uvalde.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251107, 1251111, 1251114, 1251115, 1251116, 1251118, 1251120, 1251123, 1251126, 1251128, 1251135, 1251136, 1251137, 1251138, 1251139, 1251140, 1251141, 1251143, 1251145, 1251146, 1251149, 1251151, 1251158, 1251159.